MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE PILOT; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE PILOT; WIRE, GUIDE, CATHETER
Model Number 1010480-H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: medical device problem code 2017 - excessive force.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that excessive force was used to remove a guide wire that met resistance.It should be noted that the guide wire pilot instructions for use (ifu) states: ¿do not push, auger, withdraw, or torque a guide wire that meets resistance.¿ in this case, the ifu deviation appears to be a reasonable clinical response to the difficulties.The investigation determined the reported difficult to advance and difficult to remove appears to be related to the operational context of the procedure.Additionally, the reported material separation appears to be related to user error.The separated portion of the guide wire was embedded in a vessel.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat an occlusion of the middle left circumflex (lcx) artery.The hi-torque (ht) pilot 50 guide wire was advanced but with resistance with the anatomy.Resistance was noted during removal with the guide catheter and force was applied.It was noted that the guide wire separated and about 45mm away from the tip could not be withdrawn from the anatomy during removal.There was no attempt to retrieve the separated portion and was left embedded in the vessel wall.The operation ended.The patient was observed and complained of no discomfort.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H2 correction: updated the device identification fields to align with the information in the corresponding fields in gudid.

Brand Name
HI-TORQUE PILOT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17966553
Report Number2024168-2023-11570
Device Sequence Number15392163
Product Code DQX
UDI-Device Identifier08717648073854
UDI-Public(01)08717648073854(17)240630(10)2071974
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number1010480-H
Device Catalogue Number1010480-H
Device Lot Number2071974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown